Alert archive / Alabama / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 321, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jul 29, 2006, 5:20 PM CDT for Cleburne County, Alabama. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2006, 5:20 PM CDT (22:20 UTC)
- Expired
- Jul 29, 2006, 5:45 PM CDT
- In force
- 25 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Cleburne County, AL
The radar
The Atlanta radar (KFFC), 101 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.3 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 242 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 1417 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 292220
SVRBMX
ALC029-292245-
/O.NEW.KBMX.SV.W.0321.060729T2220Z-060729T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
520 PM CDT SAT JUL 29 2006
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL CLEBURNE COUNTY IN EAST CENTRAL ALABAMA
* UNTIL 545 PM CDT
* AT 520 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTHWEST OF
EDWARDSVILLE...OR ABOUT 8 MILES EAST OF JACKSONVILLE...AND MOVING
SOUTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
EDWARDSVILLE...FRUITHURST AND 7 MILES SOUTHWEST OF PINEY WOODS BY
545 PM CDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...
ON THE WEB WWW.SRH.NOAA.GOV/BMX (SUBMIT A STORM REPORT)
CALL 1-800-856-0758.
LAT...LON 3389 8538 3369 8535 3358 8542 3366 8564
3378 8563 3381 8558 3384 8558 3387 8563
3387 8563 3388 8558
$$
75What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 3:28 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jul 29, 3:28 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 328 PM CDT SAT JUL 29 2006 .SHORT TERM...(TONIGHT THROUGH TUESDAY NIGHT) HATE TO ADMIT IT BUT THE GFS SEEMS TO BE DOING BETTER VERIFYING THAN THE ETA. REALLY THOUGHT THE GFS WAS TOO WET AND TOO COLD...BUT CURRENT RADAR AND TEMPERATURES DON/T LIE. YESTERDAY/S 12Z MET GUIDANCE FOR BHM HAD A HIGH OF 93 WITH A TWELVE HOUR POP OF 31% COMPARED TO MAV GUIDANCE OF A HIGH OF 87 WITH A TWELVE HOUR POP OF 81%. THE WRF HAS COME MORE IN LINE AND BOTH MODELS ARE IN FAIR AGREEMENT. TONIGHT...EXPECT LIKELY SHOWERS AND THUNDERSTORMS ALL ACROSS CENTRAL ALABAMA AS THE SHORTWAVE TROUGH MOVES SOUTH ACROSS THE AREA. AFTER SUNSET EXPECT THE THUNDER POTENTIAL TO DIMINISH BUT SHOWERS COULD LINGER FOR A WHILE. DIDN/T MAKE MAY CHANGES TO OVERNIGHT LOWS. SUNDAY...THE UPPER LOW MOVES WESTWARD AND THE RAIN CHANCE WILL RANGE FROM CHANCE NORTH TO LIKELY SOUTH. AFTERNOON HIGHS WILL GO BELOW MET BUT AROUND /SOUTH/ AND ABOVE /NORTH/ MAV GUIDANCE. MONDAY AND TUESDAY...BACK TO A REGULAR SUMMERTIME PATTER WITH A CHANCE OF AFTERNOON AND ISOLATED EVENING SHOWERS AND THUNDERSTORMS. DON/T SEE ANY CHANGES NEEDED FOR TEMPERATURES. .LONG TERM...(WEDNESDAY THROUGH SATURDAY) WILL CONTINUE WITH A NORMAL SUMMERTIME PATTERN. STILL SEE A TROPICAL TYPE FEATURE BUT GFS AND DGEX DIFFER ON THE SOLUTIONS. THE GFS NOW TAKES IT AS A WAVE ACROSS FLORIDA AND THEN INTO THE GULF OF MEXICO. DGEX ALSO HAS IT AS A WAVE BUT KEEPS IT ALONG THE EAST COAST OF FLORIDA FOR A WHILE AND THEN INTO CENTRAL FLORIDA. OTHER THAN THAT AN UPPER LEVEL TROUGH FROM THE NORTH MAY BE POSSIBLE FRIDAY NIGHT/SATURDAY. 80 && .AVIATION...DISCUSSION FOR 18Z TAFS. ABUNDANT MOISTURE WILL KEEP CLOUDS AND PRECIPITATION AROUND FOR MUCH OF THE UPCOMING TAF CYCLE. THUNDERSTORMS WILL BECOME MORE NUMEROUS THIS AFTERNOON AS TEMPERATURES CLIMB INTO THE MIDDLE TO UPPER 80S. SHOWERS AND THUNDERSTORMS WILL DECREASE IN BOTH INTENSITY AND COVERAGE OVERNIGHT...BUT A FEW WILL LIKELY LINGER THROUGH MORNING. CLOUD DECKS SHOULD RUN AROUND TEN THOUSAND FEET...LOWERING TO 3 TO 5 THOUSAND IN THE VICINITY OF THUNDERSTORMS. OVERNIGHT...FOG OR MIST LOOKS LIKELY FOR TUSCALOOSA, BIRMINGHAM, ANNISTON, AND CALERA. VISIBILITY WILL LIKELY DECREASE TO 3 TO 5 MILES BETWEEN 08 AND 13Z. MORE SHOWERS ARE EXPECTED TOMORROW. 12 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 71 87 71 89 / 60 50 20 20 ANNISTON 72 88 72 91 / 60 50 20 20 BIRMINGHAM 71 89 74 91 / 60 60 20 40 TUSCALOOSA 73 89 73 93 / 60 60 40 50 CALERA 71 89 73 91 / 60 60 30 50 AUBURN 72 89 71 91 / 70 60 30 50 MONTGOMERY 72 90 74 93 / 70 60 40 60 TROY 73 89 72 92 / 70 70 40 60 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 80/80/12
Hazardous weather outlook, Jul 29, 5:15 PM CDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 515 PM CDT SAT JUL 29 2006 ALZ011>015-017>050-302215- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 515 PM CDT SAT JUL 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING MICROBURSTS... DAMAGING WINDS UP TO 60 MPH...FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINFALL OF ONE TO TWO INCHES CAN BE EXPECTED SOUTH OF INTERSTATE 20 THROUGH 10 PM CDT. A STRONG LOW PRESSURE DISTURBANCE WILL MOVE ACROSS CENTRAL ALABAMA THIS EVENING. WITH A WARM MOIST UNSTABLE AIRMASS IN PLACE...STRONG TO SEVERE THUNDERSTORMS CAN BE EXPECTED SOUTH OF INTERSTATE 20. THE STORMS WILL WEAKEN BETWEEN 830 AND 10 PM CDT. WET MICROBURST POTENTIAL: BIRMINGHAM...LOW. MONTGOMERY...HIGH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. STRONG THUNDERSTORMS WITH GUSTY WINDS UP TO 50 MPH...LOCALLY HEAVY RAINFALL...AND FREQUENT LIGHTNING WILL AGAIN DEVELOP ON SUNDAY BETWEEN 1 AND 10 PM CDT...MAINLY SOUTH OF INTERSTATE 20. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL HAVE BEEN ACTIVATED AND ACTIVATION CAN BE EXPECTED SOUTH OF INTERSTATE 20 THROUGH 10 PM CDT. MBS/91
In the hours before
Special weather statement, Jul 29, 4:13 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 413 PM CDT SAT JUL 29 2006 ALZ022>025-030-031-034-292200- BIBB-GREENE-JEFFERSON-PICKENS-SHELBY-SUMTER-TUSCALOOSA- 413 PM CDT SAT JUL 29 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR SUMTER...GREENE...BIBB... PICKENS...SHELBY...TUSCALOOSA AND JEFFERSON COUNTIES UNTIL 500 PM CDT... ...WINDS 35 TO 45 MILES AN HOUR...FREQUENT CLOUD TO GROUND LIGHTNING...AND LOCALLY HEAVY RAINFALL ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 413 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM MOUNTAIN BROOK TO GEIGER...MOVING SOUTHEAST AT 10 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR TUSCALOOSA...PLEASANT GROVE...NORTHPORT...MIDFIELD...IRONDALE... HUEYTOWN...FAIRFIELD AND BRIGHTON THROUGH 500 PM CDT. THE PRIMARY THREATS ARE SMALL HAIL AND STRONG GUSTY WIND 35 TO 50 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. STRONG WIND WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE SHELTER NOW AND AVOID USING ELECTRICAL APPLICANCES... INCLUDING TELEPHONES...UNTIL THE STORM HAS PASSED. IF CAUGHT OUTDOORS AND YOU FEEL YOUR SKIN TINGLE...OR YOUR HAIR STAND ON END...SQUAT AS LOW TO THE GROUND AS POSSIBLE. WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. JONES/90
Local storm report, Jul 29, 4:51 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
451 PM CDT SAT JUL 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM TSTM WND DMG BESSEMER 33.38N 86.96W
07/29/2006 JEFFERSON AL EMERGENCY MNGR
TREES AND POWERLINES DOWN ALONG CAMP OLIVER RD.
0430 PM TSTM WND DMG 3 E PINSON 33.68N 86.61W
07/29/2006 JEFFERSON AL EMERGENCY MNGR
TREES AND POWERLINES DOWN WITH TREE ON FIRE ON OLD
SPRINGVILLE AND CLAY RD.
&&
JONES/90Local storm report, Jul 29, 4:58 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
458 PM CDT SAT JUL 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG ASHVILLE 33.83N 86.26W
07/29/2006 ST. CLAIR AL EMERGENCY MNGR
TREES AND POWERLINES DOWN ON 8TH STREET IN ASHVILLE.
0440 PM TSTM WND DMG SPRINGVILLE 33.77N 86.48W
07/29/2006 ST. CLAIR AL EMERGENCY MNGR
TREES AND POWERLINES DOWN ON VILLAGE SPRINGS RD.
&&
JONES/90Local storm report, Jul 29, 5:03 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
503 PM CDT SAT JUL 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM FUNNEL CLOUD WALDO 33.39N 86.04W
07/29/2006 TALLADEGA AL EMERGENCY MNGR
FUNNEL CLOUD SPOTTED BY TRAINED STORM SPOTTERS NEAR
WALDO.
&&
LINHARESSpecial weather statement, Jul 29, 5:09 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 509 PM CDT SAT JUL 29 2006 ALZ019-021-023>028-030>035-292315- BIBB-CALHOUN-CHILTON-CLAY-CLEBURNE-GREENE-HALE-JEFFERSON-PERRY- SHELBY-ST. CLAIR-SUMTER-TALLADEGA-TUSCALOOSA- 509 PM CDT SAT JUL 29 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR PERRY...SUMTER...HALE... CHILTON...GREENE...BIBB...CLAY...SHELBY...TUSCALOOSA...TALLADEGA... JEFFERSON...CLEBURNE...CALHOUN AND ST. CLAIR COUNTIES UNTIL 615 PM CDT... ...WINDS 35 TO 50 MILES AN HOUR...FREQUENT CLOUD TO GROUND LIGHTNING...AND LOCALLY HEAVY RAINFALL ARE POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 509 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS COVERING ALL OF CENTRAL ALABAMA...MOVING SOUTHEAST AT 15 MPH. THE PRIMARY THREATS ARE SMALL HAIL AND STRONG GUSTY WIND 35 TO 50 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. STRONG WIND WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE SHELTER NOW AND AVOID USING ELECTRICAL APPLIANCES...INCLUDING TELEPHONES...UNTIL THE STORM HAS PASSED. IF CAUGHT OUTDOORS AND YOU FEEL YOUR SKIN TINGLE...OR YOUR HAIR STAND ON END...SQUAT AS LOW TO THE GROUND AS POSSIBLE. WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. JONES/90
Local storm report, Jul 29, 5:19 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
519 PM CDT SAT JUL 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM FUNNEL CLOUD WALDO 33.39N 86.04W
07/29/2006 TALLADEGA AL TRAINED SPOTTER
AN ADDITIONAL REPORT OF A FUNNEL CLOUD NEAR WALDO.
&&
JONES/90The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 9:05 PM CDT | Severe Thunderstorm Warning | BMX | Barbour | 25 min |
| Jul 29, 1:26 PM CDT | Severe Thunderstorm Warning | BMX | Marion | 19 min |
| Jul 29, 1:46 PM CDT | Severe Thunderstorm Warning | BMX | Marion | 11 min |
| Jul 29, 2:17 PM CDT | Severe Thunderstorm Warning | BMX | Marion, Walker | 10 min |
| Jul 29, 3:03 PM CDT | Severe Thunderstorm Warning | BMX | Walker | 27 min |
| Jul 29, 3:54 PM CDT | Severe Thunderstorm Warning | BMX | Pickens | 21 min |
| Jul 29, 4:14 PM CDT | Severe Thunderstorm Warning | BMX | St. Clair | 31 min |
| Jul 29, 4:19 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 26 min |
| Jul 29, 4:44 PM CDT | Severe Thunderstorm Warning | BMX | Talladega | 31 min |
| Jul 29, 4:48 PM CDT | Tornado Warning | BMX | Talladega | 27 min |
| Jul 29, 5:09 PM CDT | Severe Thunderstorm Warning | BMX | Clay | 36 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.